MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION

APYX MEDICAL CORPORATION RENUVION
Model Number RENUVION/J-PLASMA SYSTEM GENERATORS (APYX HELIUM PLASMA GENERATOR)
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 06/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 60 year old very thin female patient with no medical history and no previous procedures to the treated area underwent micro-aire liposuction followed by subdermal coagulation with renuvion to the submental area.The surgeon reported a noticeable blister formation in the treatment area following 1 treatment pass of the renuvion device with generator settings of 20% power and 4 liter per minutes (lpm) of helium flow.Upon discovery of the blister, the generator settings were changed to 60% power and 1.5 lpm of helium flow, and the treatment was continued to both the right and left side of the neck.The initial generator settings of 20% and 4 lpm of the renuvion device would not have contributed to formation of a blister after one treatment pass at appropriate device treatment speeds.Continuing treatment following formation of a blister in the treatment area is not recommended.The cause of the event is unknown at this time, but continuing treatment following formation of a blister in the treatment area is not recommended.The generator will be sent back to apyx medical corporation for a full evaluation.
 
Event or Problem Description
This report is a follow up to 3500a report-3007593903-2022-00016.The initial report was submitted as a patient sustained a blister after micro-aire liposuction followed by subdermal coagulation with renuvion to the submental area.The performing surgeon reported a noticeable blister formation in the treatment area following one treatment pass with the renuvion device with generator settings of 20% power and 4 liter per minutes (lpm) of helium flow.Upon discovery of the blister, the generator settings were changed to 60% power and 1.5 lpm of helium flow, and the treatment was continued.The initial generator settings of 20% and 4 lpm of the renuvion device would not have contributed to formation of a blister after one treatment pass at appropriate device treatment speeds.Although the root cause of the event is unknown, continuing treatment following formation of a blister in the treatment area is not a recommended practice.Per the performing surgeon's request, the apyx medical generator was returned and a full "evaluation" was performed at apyx medical corporation.The generator was subjected to testing.No issues were found, all outputs are within specifications and passed testing.The generator functioned as intended and was found acceptable for use.No further follow up is necessary.

Brand Name
RENUVION
Common Device Name
RENUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmterton road
clearwater FL 33760
Manufacturer Contact
aylin canlar
5115 ulmerton road
clearwater, FL 33760
7273842323
MDR Report Key15028217
Report Number3007593903-2022-00016
Device Sequence Number6230691
Product Code GEI
UDI-Device Identifier00607151050115
UDI-Public00607151050115
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K192867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRENUVION/J-PLASMA SYSTEM GENERATORS (APYX HELIUM PLASMA GENERATOR)
Device Catalogue NumberAPYX-RS3
Device Lot NumberBV2319010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRO-AIRE LIPOSUCTION.; MICRO-AIRE LIPOSUCTION.
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale